# SDR NWAA073709873

- Difficulty date: November 4, 2007
- Submitted: November 7, 2007
- Operation: Air carrier
- Aircraft: N782NC
- Make and model: Doug DC-9-51
- Aircraft serial: 48107
- Aircraft time: 64,810 hours, 60,261 cycles
- System (JASC): 2150 · Cabin Cooling System
- Part: Duct
- Condition: Cracked
- Location: Lt Acm
- Stage of operation: CL
- How discovered: 9
- Nature of condition: B
- Precautionary procedure: A

## Discrepancy

AS THE AIRCRAFT CLIMBED THROUGH 4000 FEET, THE FLIGHT ATTENDANTS INFORMED THE COCKPIT CREW THAT THE AFT RIGHT LAVATORY SMOKE DETECTOR WAS SOUNDING AND THAT THE CABIN HAD A HOT SMELL.  FLIGHT CREW MADE NOTE OF POWER SETTINGS AND RETURNED TO A NORMAL SAFE LANDING BACK AT MSP.  NO MENTION OF COMPLIANCE OR CABIN HEAT SELECTOR POSITION.  MAINTENANCE PERFORMED "SMOKE IN CABIN" TROUBLESHOOTING PROCEDURES AND FOUND A CRACKED DUCT BETWEEN THE LEFT ACM AND COALESCER BUT NO SOURCE OF SMOKE.  AFTER THE DUCT WAS REPLACED AND THE COALESCER BAGS CHANGED, PACK BURN OUT PROCEDURES WERE COMPLIED WITH.  THE AIRCRAFT HAS RETURNED TO SERVICE.
